MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 13014545
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs were not provided to confirm the event.The explanted product was not returned for evaluation.Review of the procedural information provided acknowledged the use of a non-nuvasive probe of undisclosed size for placement of pedicle screws.Labeling review: ".Contraindications: contraindications include but are not limited to: infection, local to the operative site.Signs of local inflammation.Patients with known sensitivity to the materials implanted.Patients who are unwilling to restrict activities or follow medical advice.Patients with inadequate bone stock or quality." ".All lock screws should be final-tightened with the counter-torque and torque t-handle.Do not final-tighten through compression instruments (e.G.C/d rack and figure 8 compressor) in the set, as the rod may not be able to normalize to the tulip.Be cautious not to over compress or distract as you can loosen the screws in the spine and potentially pull out the screw." ".Preoperative warnings: only patients that meet the criteria described in the indications should be selected.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided.Care should be used in the handling." ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s) loss of fixation potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s) loss of fixation." ".The safety and effectiveness of this device has not been established when used in conjunction with bone cement or for use in patients with poor bone quality (e.G., osteoporosis, osteopenia)." ".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." ".Compatibility: do not use reline system with components of other systems than armada system.Refer to the armada system instructions for use for a list of the armada system indications of use.Unless stated otherwise, nuvasive devices are not to be combined with the components of another system.All implants should be used only with the appropriately designated instrument (reference surgical technique).Iliac screws have a single lead thread on the shaft and must be used with single lead taps to ensure proper purchase in bone.".
 
Event or Problem Description
Post-operative follow up identified 4 screws backed out at t10-12 levels and as a result the tip of the left side rod protruded through the incision site.On (b)(6) 2017, a revision surgery was performed replacing the 4 screws at t10-t12 levels.The protruded rod tip was bent ventrally and the surgical site was washed to deter infection.No additional issues or injury reported.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6775087
Report Number2031966-2017-00101
Device Sequence Number16276452
Product Code NKB
UDI-Device Identifier00887517536495
UDI-Public00887517536495
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number13014545
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2017
Initial Report FDA Received Date08/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1